Aug 22, 2008
So far this year, January and August, I have been admitted to the hospital with cardiac irregularities. My last stay showed a positive result on the stress test and negative for blockage in the cardio cath. I am taking Atripla at the present time along with Celexa, for depression, and Crestor, because my cholesterol level went up 35 points this past year while on the Atripla. I also have a family history of heart problems, my Grandfather and two of his brothers all died from massives in their sleep. My doctor is telling me to immediately start a complete vegan diet, my cardiologist wants me on a high protein diet. For 44 of my 45 years my cholesterol level has never gone above 200 so obviously I do know a thing or two about balance and how to eat properly. Which direction do you feel I should take? Are these cardio episodes going to continue at this rate for the rest of my life? BTW I am 5'11" and 185#'s so obesity is also not an issue.
| Response from Mr. Vergel
I am so sorry that you have had some health issues
Believe it or not, vegan diets have been shown to increase lipids due to the higher carbohydrate intake and lower protein content. If there is a diet you can follow is the South Beach diet which has a good balance of carbs, protein and good fats. Mediterranean based diets keep popping up in studies as the best for lipids and glucose management.
Atripla has Sustiva in it. Sustiva can increase lipids in some patients. Also, find out how much your HDL cholesterol is and it is low try your best to anhere to Niacin supplements at 500- 1500 mg day. Many people complain of "a hot flush" with niacin but some seem to get used to it and others manage it with aspirin before taking niacin. I have written an extensive answer for Niacin recently in this section that you may want to read.
I would consider Omega 3 fatty acids (fish oils) at 1000-4000 mg a day, Niacin at 500-1500 mg a day, plus your lipid lowering treatment that you are already taking. Light exercises like brisk walking will also help you. Of course, talk to your cardiologist before taking anything new!
You can find a lot more here: http://www.thebody.com/content/art6890.html
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Compare Baraclude With Tenofovir
- How Rapidly Can One Die From Hiv If Treatment Starts Too Late?
- Testosterone Cypionate Injection Frequency And Hypogonadism
- What Do The Open Sores Look Like In Your Mouth When You Get Hiv?
- The Percent Of Hiv Worldwide Caused By Prostitution
- What Are Symptoms Of Sore Throat Caused By Aids?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.